Home / Health / The recall of drugs for arterial hypertension to losartan is developing again

The recall of drugs for arterial hypertension to losartan is developing again



The US Food and Drug Administration (FDA) has announced another recall of high blood pressure medications for a batch of losartan tablets, according to a safety ad posted on the agency's website.

The latest voluntary medication recall for the treatment of high blood pressure includes a large number of losartan potassium / hydrochlorothiazide combination tablets manufactured by Macleods Pharmaceuticals Limited. These blood pressure medications are being recalled for the same reason as the many medication recalls for the treatment of hypertension published last year. Traces of a carcinogenic impurity, N-nitrosodiethylamine (NDEA), were detected. NDEA is classified as a probable carcinogen to humans. Although naturally present in some foods, it is used in the manufacture of liquid rocket fuel and is a by-product of fish processing and pesticide manufacturing. The FDA notes that Macleods has not received any reports of adverse events related to this recall.

Recalls of losartan tablets produced by various pharmaceutical companies have been ongoing since 2018. Similar drugs for the treatment of hypertension have also been the subject of ongoing recalls being conducted by the FDA due to carcinogenic impurities, including valsartan tablets also containing amlodipine, hydrochlorothiazide and irbesartan. These reminders have been so numerous that lawmakers have begun to ask questions. In mid-February, members of the House House and Commerce Committee began asking the FDA for details of the quality control measures applied in foreign drug manufacturing plants, where these cardiovascular drugs were contaminated. manufactured.

As with previous reminders of antihypertensive medications, it is important that patients taking this medication contact their doctor and continue to take the medications as they have been prescribed. Stopping antihypertensive treatment can have serious consequences, and only a health professional can advise you a replacement.


Source link